MAUDE Adverse Event Report: SYNTHES GMBH 12.0 OUTER PROTEC SLV SUPRAPATELLAR -S; NAIL, FIXATION, BONE

SYNTHES GMBH 12.0 OUTER PROTEC SLV SUPRAPATELLAR -S; NAIL, FIXATION, BONE
Catalog Number 03.010.437S
Medical Device Problem Codes Entrapment of Device (1212); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h4, h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the photo revealed that the 12.0 outer protec slv suprapatellar -s had a section of the distal end broken, fragment is not visible in the evidence provided.As no x-ray images were provided, it is not possible to confirm that the broken fragment remained in the patient's body.A functional test was unable to be performed as the device was not returned.The tibial nail advances - suprapatellar approach surgical technique guide se_814686 rev.Ae was reviewed.Following relevant statements were found.Note: - the reamer can catch on the edge of the inner protection sleeve because of the sharp angle entering the tibia.Stop reamer rotation and lift up on the drill to center the reamer shaft in the sleeve.Move the reamer in and out until the reamer comes out.While no root cause can be established for the reported issue, the breakage condition of the screw was consistent with a random component failure that may have been caused by exposure to unintended forces.Proper handling of the device is recommended to avoid damage in-situ.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the 12.0 outer protec slv suprapatellar -s.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2023, that the plastic trocar piece got stuck behind the nail and the patient.They got most of the piece out but did leave some on the patient.They had to reopen and dig out the price.The procedure was completed successfully with a surgical delay of 45 minutes.This report is for one (1) 12.0 outer protec slv suprapatellar -s.This is report 1 of 1 for complaint (b)(4).

Brand Name
12.0 OUTER PROTEC SLV SUPRAPATELLAR -S
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17894708
Report Number8030965-2023-12721
Device Sequence Number12542445
Product Code JDS
UDI-Device Identifier10886982068781
UDI-Public(01)10886982068781
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.437S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2023
Initial Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown